MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. / MEDOS S.A. HAKIM PROGRAMMABLE VALVE, RT ANGLE; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS

CODMAN & SHURTLEFF, INC. / MEDOS S.A. HAKIM PROGRAMMABLE VALVE, RT ANGLE; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Model Number 82-3184
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A lot number has been provided.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
As reported by the ous affiliate,the hakim right angle programmable valve had unexpected setting changes after implantation.In (b)(6) 2018 the valve was programmed to 70 and later, the valve was confirmed at 30 via x-ray, then in (b)(6) 2018 the valve was set to 70 and later confirmed to be at 50 via x-ray.The valve was again reprogrammed to 70; however, for a third time, it was discovered at a different setting, 30 confirmed via x-ray.There is no report of device revision.It was also reported that the patient has not undergone any fresh mri or travel anywhere flight or involve any activity that can hamper the setting.
 
Additional Manufacturer Narrative
Udi: (b)(4).Complaint sample was not returned to codman; therefore, an evaluation of the device could not be performed.A review of manufacturing records found no discrepancies when the device was released to stock.The cause(s) of the difficulty reported by the customer could not be determined.Complaint will be closed as 'no complaint sample returned to codman for evaluation'.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this or similar complaints.At present, we consider this complaint to be closed.

Brand Name
HAKIM PROGRAMMABLE VALVE, RT ANGLE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC. / MEDOS S.A.
rue girardet 29
le locle, CH240 0
SZ  CH2400
MDR Report Key7719420
Report Number1226348-2018-10512
Device Sequence Number10989048
Product Code JXG
UDI-Device Identifier10886704041580
UDI-Public(01)10886704041580(10)138439
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number82-3184
Device Catalogue Number82-3184
Device Lot Number138439
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;